Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 118, NWS Memphis, TN

June 26, 2007Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2007, 1:44 PM CDT for Fayette County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 1:44 PM CDT (18:44 UTC)
Expired
Jun 26, 2007, 2:15 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Fayette County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:24 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 10:24 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT TUE JUN 26 2007

.UPDATE...

WILL UPDATE TO ADJUST RAIN CHANCES...MAINLY TO LOWER THEM IN MOST
AREAS...AND TO INCREASE HIGH TEMPERATURES TODAY.

&&

.DISCUSSION...

HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED THUNDERSTORMS
CAN BE EXPECTED THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS
ARE POSSIBLE.

AT 1015 AM CDT ACROSS THE MIDSOUTH...DRY CONDITIONS WERE OCCURRING.
UNDER PARTLY TO MOSTLY SUNNY SKIES...SURFACE TEMPERATURES RANGED
FROM THE UPPER 70S NEAR UNION CITY TN TO THE UPPER 80S NEAR
MEMPHIS TN. THE AIR WAS HUMID WITH SURFACE DEWPOINTS AROUND
70 DEGREES.

FOR THE REST OF TODAY...THINK THAT SCATTERED CONVECTION WILL
MAINLY BE CONFINED TO TWO AREAS. THE FIRST AREA IS EAST OF A
UNION CITY TN TO TUPELO MS LINE...AND THE OTHER IS WEST OF A
WALNUT GROVE AR TO CLARKSDALE MS LINE. IN THESE AREAS...
MOISTURE CONVERGENCE WILL BE ENHANCED BEST...THUS WILL KEEP
30 TO 50 RAIN CHANCES. DEVELOPMENT SHOULD BEGIN BY NOON CDT AS
CONVECTIVE TEMPERATURES IN THE UPPER 80S ARE REACHED.

BETWEEN THESE AREAS INCLUDING MEMPHIS TN...JACKSON TN...AND
OXFORD MS...BELIEVE RAIN CHANCES WILL BE REDUCED AS SLIGHTLY
WARMER/DRIER AIR ALOFT SHOWN BY WATER VAPOR SATELLITE IMAGERY MAY
SERVE AS A WEAK CAP TO LIMIT CONVECTION. WILL LOWER RAIN CHANCES
TO 20 OR 30 PERCENT IN THIS AREA.

ANY STORM THAT DEVELOPS MAY BE STRONG...OR PERHAPS EVEN SEVERE...
WITH GUSTY WINDS UP TO 60 MPH...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES AS THE AIR WILL BE VERY UNSTABLE...
LIFTED INDICES -4 TO -8 AND SURFACE BASED CAPES 1800 TO
2800 J/KG. THE STORMS WILL BE UNORGANIZED AND PULSE IN
NATURE AS ATMOSPHERIC WINDS REMAIN VERY WEAK. ANY STORM
WILL LIKELY DISSIPATE AFTER 8 PM CDT.

AS A RESULT OF LOWERING RAIN CHANCES TODAY AND MORE MORNING SUN
OCCURRING...WILL RAISE TEMPERATURES A FEW DEGREES. EXPECT HIGHS
TO MAINLY BE IN THE 90 TO 95 DEGREE RANGE. HEAT INDICES WILL
APPROACH 100 DEGREES.

UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 246 AM CDT TUE JUN 26 2007/

DISCUSSION...

SMALL AREA OF THUNDERSTORMS PERSIST OVER SOUTHEAST CORNER OF THE
FORECAST AREA AND WAS MOVING SLOWLY NORTHEAST INTO ALABAMA.
TEMPERATURES WERE MAINLY IN THE 70S OVER THE FORECAST AREA. WEAK
UPPER LOW WAS OVER THE OKLAHOMA/TEXAS BORDER EARLY THIS MORNING.
THIS FEATURE IS NOT EXPECTED TO MOVE VERY MUCH OVER THE NEXT
COUPLE OF DAYS. THE RESULT WILL BE WEATHER SIMILAR TO MONDAY WITH
A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH THURSDAY. THE MOST
LIKELY TIME FOR THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. HAD A COUPLE OF SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND CANT COMPLETELY RULE OUT MORE
ISOLATED SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. BY FRIDAY...
WEAK COLD FRONT MOVES INTO THE REGION SO THERE WILL BE A CONTINUED
THREAT OF THUNDERSTORMS INTO SATURDAY. SOMEWHAT DRIER AIR WILL
MOVE IN BEHIND THE FRONT SO EXPECTING DRY WEATHER STARTING
SATURDAY NIGHT AND CONTINUING INTO THE BEGINNING OF NEXT WEEK.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Jun 26, 3:07 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT TUE JUN 26 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH
TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1
TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8
PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50
MPH AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 1:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT TUE JUN 26 2007

TNZ088-261900-
SHELBY TN-
134 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED OVER
GERMANTOWN AT 134 PM CDT. THE STORM WAS NEARLY STATIONARY.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND
GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:18 PM CDTSevere Thunderstorm WarningMEGShelby42 min
Jun 26, 4:43 PM CDTSevere Thunderstorm WarningMEGTipton27 min
Jun 26, 4:09 PM CDTSevere Thunderstorm WarningMEGItawamba36 min
Jun 26, 4:39 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc30 min
Jun 26, 4:46 PM CDTFlash Flood WarningMEGItawamba, Monroe119 min
Jun 26, 5:50 PM CDTFlash Flood WarningMEGLee, Pontotoc115 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.